Posted by Jordan
on December 21, 2000 at 13:08:40:
In Reply to: allergies to antibiotics posted by Majo on December 14, 2000 at 19:48:29:
: I have a daugter names Caity she has astma since birth she also had a terrible sinus infection when she was 5yrs. old.After numerous antibiotics (zithromax, biaxin,cefzil,cephtin ect...)and nine months later the doctor finally had no other chocie but to operate. So she had sinus surgery- which worked great for 2yrs. No sinus infections and her asthma was under control.Now at age 7yrs old she hads another sinus infection with no antibiotics to help except augmentin -which did not work the last time but she is not allergic to it yet.. With all other family of antibiotics she has difficulty breathing and breaks out in hives bigger then the palm of my hand from head to toe. the doctor is now trying Augmentin 2000mg/day for 6 weeks. She complains of severe abdominal pain and nausea which is the side effects but I am afraid that the antibiotic is going to kill her good bacteria in her colon(happens after prolong use of antibiotic doctor said it is a risk but she is afraid to give my daughter any other antibiotic due to the fact she could have a anaphalatic reaction) Any suggestions I would greatly appriciate them. I DON'T KNOW IF i am doing the right thing? Thank you for your time in reading this.
I have the same problem except I am allergic to all antibiotics and have chronoc sinusitus. I don't know your daughters condition so don't follow my advice blindly. Talk to your doctor about desensitizing your daughter. Also talk to an allergist about a nifty little device that can fit on a water pick that irrigates your nose. I have to use this device for my sinusitus. If I ever have a life threatening infection like meningitis, I will have to be desensitized